MAUDE Adverse Event Report: MINERVA SURGICAL, INC. MINERVA DISPOSABLE HANDPIECE, STERILE; ENDOMETRIAL ABLATION DEVICE

MINERVA SURGICAL, INC. MINERVA DISPOSABLE HANDPIECE, STERILE; ENDOMETRIAL ABLATION DEVICE
Catalog Number MIN9770
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Uterine Perforation (2121)
Date of Event 02/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the treating physician had originally sounded the patient to a total length of 5.5.Due to the patient having an anteverted uterus, the physician determined that was incorrect and resounded the patient to a sound length of 9.The minerva handpiece was inserted and performed the uterine integrity test (uit) which failed.The physician used a scope and identified a perforation inside the uterus at the left cornu.The procedure was then aborted and no energy was delivered to the patient.The doctor sealed the perforation laparoscopically.
 
Additional Manufacturer Narrative
Minerva surgical conducted an interview with the treating physician on 3/3/2025 to gather additional information.The treating physician noted that the body of the uterus had an approximately 90 degrees rotation along its longitudinal axis, with one cornu being adhered to the anterior abdominal wall.The physician suspects that this rotational change in anatomical position could have been a result of prior surgeries (c-section and surgery on fallopian tube) and suspects this may have been the cause behind the infliction of the perforation.Physician elected to manage the perforation by applying oxidized regenerated cellulose (orc) and bipolar coagulation to control or prevent capillary bleeding.The patient fully recovered and is doing well.Note: possible causes of uterine perforation could be a result of sounding, dilation, or handpiece insertion and was appropriately detected by the uit.The use of orc for a uterine perforation is at the physician's discretion and does not indicate the severity of the perforation.The disposable handpiece used in this case was not returned and therefore a failure analysis of the complaint device could not be performed.Based on the device history review, there were no ncrs, deviations, or rework activity noted in the dhr for this unit or lot number potentially related to the reported failure.The handpieces in this lot met all qa specifications prior to being released, including adequate sterilization.Uterine perforations are known complications of an endometrial ablation procedure.Complications associated with perforations are addressed in the warning and caution sections of the operator's manual and instructions for use, including the statements: use caution not to perforate the uterine wall when sounding, dilating, or inserting the disposable handpiece.Activation of the minerva disposable handpiece in the setting of a uterine perforation is likely to result in serious patient injury.Excessive force applied during placement of the disposable handpiece may result in tissue injury, including perforation.Although designed to detect a perforation of the uterine wall, this test is an indicator only, and it might not detect all perforations.Clinical judgment must always be used.Post-treatment, any patient-reporting signs/symptoms that could indicate a serious complication, e.G., bowel injury, should be thoroughly evaluated without delay.As with all endometrial ablation procedures, serious injury or death can occur, including but not limited to, infection and injury to adjacent tissue, such as bowel, bladder, vagina, vulva, and/or perineum.

Brand Name
MINERVA DISPOSABLE HANDPIECE, STERILE
Common Device Name
ENDOMETRIAL ABLATION DEVICE
Manufacturer (Section D)
MINERVA SURGICAL, INC.
4255 burton drive
santa clara CA 95054
Manufacturer (Section G)
MINERVA SURGICAL, INC.
4255 burton drive
santa clara CA 95054
Manufacturer Contact
rachel nankervis
4255 burton drive
santa clara, CA 95054
MDR Report Key21560999
Report Number3011011193-2025-00003
Device Sequence Number4430949
Product Code MNB
UDI-Device Identifier00862393000162
UDI-Public00862393000162
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P140013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Device Expiration Date09/30/2026
Device Catalogue NumberMIN9770
Device Lot Number24J30-010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2025
Initial Report FDA Received Date03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale